MAUDE Adverse Event Report: STRYKER GMBH SILICONE II MCP IMPLANT SIZE 30 (STERILE PACKED); PROSTHESIS, FINGER, CONSTRAINED, POLYMER

STRYKER GMBH SILICONE II MCP IMPLANT SIZE 30 (STERILE PACKED); PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Model Number MCP-30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348); Deformity/ Disfigurement (2360)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported: revision of a silicone mcp implant placed in (b)(6) 2019.The implant broke at the junction with the distal phalanx.For the patient a re-operation 4 months after the primary surgery.Patient experienced pain and deformity.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The medical records were forwarded to a consulting health care professional for review.The comments based on the x-rays and the operative reports are the following: "i do not notice any abnormalities that could have attributed to this event.However, z-deformity or swanneck deformity as described here lead to a high instability of the pip and dip joint in the frontal plane.The dislocation of the flexor tendons to the dorsal aspect of the bone may contribute to high load on the implant." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.However, the real root cause of the reported event could not be determined.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SILICONE II MCP IMPLANT SIZE 30 (STERILE PACKED)
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9558366
Report Number0008031020-2020-00095
Device Sequence Number14014527
Product Code KYJ
UDI-Device Identifier00886385022130
UDI-Public00886385022130
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K870200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Model NumberMCP-30
Device Catalogue NumberMCP30
Device Lot Number14983Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR